Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Sep 3, 2012, 2:50 PM EDT for Rockingham County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 2:50 PM EDT (18:50 UTC)
- Expired
- Sep 3, 2012, 3:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
County Rockingham County, NC
The radar
The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124
WWUS81 KRNK 031850
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT MON SEP 3 2012
NCZ005-006-VAZ043-044-031945-
CASWELL NC-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
250 PM EDT MON SEP 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CASWELL...HENRY...PITTSYLVANIA
AND ROCKINGHAM COUNTIES...
AT 248 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
STONEVILLE TO 5 MILES SOUTHWEST OF REIDSVILLE TO 8 MILES NORTHEAST OF
GREENSBORO TO 7 MILES SOUTHEAST OF GREENSBORO...MOVING NORTHEAST AT
15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WENTWORTH AROUND 300 PM...REIDSVILLE AROUND
315 PM...HARRISONS CROSSROADS AROUND 325 PM...EDEN AROUND 330 PM...
OREGON HILL AROUND 335 PM AND DRAPER AROUND 340 PM.
LAT...LON 3624 7982 3646 8002 3666 7971 3652 7950
3640 7941 3624 7940 3625 7953 3624 7954
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Sep 3, 1:41 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 3, 1:41 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 PM EDT MON SEP 3 2012
.SYNOPSIS...
THE REMNANTS OF ISAAC WILL CONTINUE TO IMPACT THE REGION TODAY
THROUGH WEDNESDAY WITH DEEP TROPICAL MOISTURE AND DAILY WIDESPREAD
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN. DRIER AIR WILL
FINALLY PUSH INTO THE AREA BY FRIDAY AS A SERIES OF COLD FRONTS
DROP SOUTHEAST INTO THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1200 PM EDT MONDAY...
HAVE ISSUED A FLASH FLOOD WATCH FOR THE AREA ROUGHLY ALONG THE
FOOTHILLS OF NC...NORTHEAST ALONG THE LEE OF THE BLUE RIDGE TO THE
ROANOKE...AND THEN EASTWARD INTO AREAS ALONG AND NEAR VA ROUTE
460. POCKETS OF THIS REGION HAVE BEEN HARDEST HIT OVER THE WEEKEND
WITH LOCALLY HEAVY RAIN FROM THUNDERSTROMS. AS SUCH...FLASH FLOOD
GUIDANCE VALUES ARE THE LOWER HERE. STORMS WITH VERY HEAVY
RAINFALL RATES ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING.
LOCALIZED FLASH FLOODING MAY OCCUR WITH THESE STORMS.
AS OF 1002 AM EDT MONDAY...
EARLY MORNING PATCHY FOG HAS DISSIPATED IN MOST AREA. JUST A FEW
SMALL POCKETS REMAIN...HOWEVER THESE TOO WILL ERODE BY NOON.
PRECIPITATION ACROSS THE AREA IS MINIMAL. KFCX 88D SHOWING SOME
ISOLATED SHOWERS NEAR AND EAST OF LYNCHBURG VA...AND ALSO A FEW
MAKING THEIR WAY INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA
FROM NORTHEAST TENNESSEE. THE EXPECTATION IS FOR THIS TO BE THE
NORM THROUGH AROUND NOON. STARTING IN THE EARLY
AFTERNOON...DAYTIME HEATING WILL YIELD ANOTHER RAPID DEVELOPMENT
AND GENEROUS COVERAGE OF SHOWERS AND STORMS ACROSS THE REGION.
HAVE TWEAKED POP AND WEATHER GRIDS TO REFLECT THIS LATEST
EXPECTATION. ALSO HAVE TWEAKED HOURLY TEMPERATURE...DEW
POINT...SKY COVER AND WINDS TO REFLECT THE LATEST OBSERVATIONS AND
EXPECTED TRENDS INTO THE EARLY AFTERNOON.
AS OF 450 AM EDT MONDAY...
WATER VAPOR LOOP SHOWED UPPER LOW OVER EXTREME SOUTHWEST OHIO. AT
THE SURFACE...THE 08Z MSAS ANALYSIS HAD THE LOW OVER THE
KENTUCKY/ILLINOIS/INDIANA BORDER. ALL MODELS OPEN UP THE UPPER LOW
DURING THE NEXT 24 HOURS. SUSPECT EVEN THE SHORT RANGE GUIDANCE
MAY BE A LITTLE ON THE SLOW SIDE WITH THE EVOLUTION OF THE UPPER
SYSTEM...SINCE AN MCS OVER MISSISSIPPI AND ALABAMA MAY HAVE
ALREADY BROKEN OFF A PIECE OF VORTICITY FROM THE MAIN UPPER LOW.
THE MAIN NORTHERN PART OF THE UPPER SYSTEM IS FORECAST TO TRACK
TOWARD PENNSYLVANIA AND THE NORTHERN JET STREAM.
REGIONAL RADARS INDICATED WIDESPREAD SHOWERS AROUND THE UPPER LOW.
MODELS HAVE THIS PRECIPITATION EDGING SLOWLY EAST THIS MORNING. SO
THROUGH NOON HAVE THE HIGHER PROBABILITY OF PRECIPITATION IN THE
FAR WESTERN COUNTY WARNING AREA. EXPECT COVERAGE TO JUST BE
ISOLATED THROUGH MID MORNING FOR THE REST OF THE FORECAST AREA.
WIDESPREAD PRECIPITATION IS EXPECTED THIS AFTERNOON AND EVENING.
SREF AND LOCAL WRF ALONG WITH OTHER GUIDANCE WAS FOCUSING BEST
THREAT OF HEAVY RAIN ALONG THE SOUTHERN BLUE RIDGE...ESPECIALLY IN
THE NORTHWEST NORTH CAROLINA MOUNTAINS. GIVEN THE AIR MAS IS STILL
VERY TROPICAL WITH PRECIPITABLE WATER VALUES IN THE 1.5 TO 2.2
INCH RANGE HAVE LOCALLY HEAVY RAIN MENTIONED FOR ALL PARTS OF THE
FORECAST AREA THIS AFTERNOON AND EVENING.
FFG IS LOWEST IN THE NEW RIVER VALLEY AND ALONG THE FOOTHILLS OF
THE BLUE RIDGE FROM PATRICK AND HENRY COUNTIES DOWN TO WILKES AND
YADKIN COUNTIES. WILL CONTINUE TO ASSESS ANY FLASH FLOOD THREAT
DURING THE MORNING.
ANTICIPATE MINIMAL CHANGE IN TEMPERATURES FROM PAST FEW DAYS.
STAYED CLOSE TO PERSISTENCE FOR MAXIMUM TEMPERATURES TODAY AND
LOWS TONIGHT...WHICH ENDS UP BEING ON THE WARM SIDE OF GUIDANCE.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 254 AM EDT MONDAY...
REMNANTS OF ISAAC UPPER LEVEL TROUGH OPENS ON TUESDAY AND SLOWLY
MOVES OVER THE REGION TUESDAY AND WEDNESDAY. THE TROUGH WILL KEEP
BULK OF THE RAIN OVER THE MOUNTAINS TUESDAY AFTERNOON THEN ALONG THE
BLUE RIDGE AND FOOTHILL COUNTIES TUESDAY EVENING. TUESDAY LOOKS TO
BE THE BETTER DAY FOR SEVERE WEATHER WITH A LOW LEVEL JET CROSSING
THE REGION. CAN NOT RULE OUT STRONG TO SEVERE STORMS WITH A FEW
SUPERCELLS TRACKING ACROSS THE AREA. MOVEMENT OF THESE STORMS WILL
BE RELATIVELY SLOW AND AROUND 20-30 MPH. STRONG TO SEVERE STORMS
WILL BE HIGHLY DEPENDENT ON HEATING THROUGH THE DAY.
THE UPPER LEVEL TROUGH WILL MOVE TO THE BLUE RIDGE WEDNESDAY WITH A
LINE OF SHOWERS STARTING NEAR THE BLUE RIDGE IN THE
AFTERNOON...MOVING EAST INTO THE PIEDMONT IN THE EVENING. STRONG TO
SEVERE STORMS ARE POSSIBLE BUT THE BIGGER THREAT WILL BE EAST OF THE
AREA AND ACROSS THE COASTAL PIEDMONT OF THE MID ATLANTIC REGION.
WEAK HIGH PRESSURE BUILDS IN WEDNESDAY...PUSHING THE TROPICAL AIR MASS
OFF TO THE EAST.
AFTERNOON TEMPERATURES WILL BE NEAR NORMAL TUESDAY AND WEDNESDAY
WHILE OVERNIGHTS CONTINUE TO BE MUGGY AND ABOVE NORMAL.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 1230 PM EDT SUNDAY...
DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANT OF ISAAC WILL
FINALLY GET BOOTED SE DURING THURSDAY AHEAD OF AN INITIAL WEAK COLD
FRONT THAT WILL DROPPING SE IN ADVANCE OF A DEVELOPING ERN 5H TROF.
HOWEVER STILL ENOUGH LIFT WITH THE RESIDUAL SHEAR AXIS AND WEAK
SURFACE TROF TO PROMPT ADDITIONAL SHRA WED NIGHT WITH PERHAPS YET
ANOTHER ORGANIZED BAND ESPCLY EAST ON THURSDAY. THUS KEPT IN HIGH
CHANCE POPS INTO THURSDAY WHICH MAY NEED TO GO HIGHER IN LATER
UPDATES. BOUNDARY MAY TEND TO EDGE SOUTH OF THE AREA DURING FRIDAY
BEFORE THE FLOW STARTS TO BACK AGAIN AHEAD OF A MORE POTENT WAVE
ROUNDING THRU THE GREAT LAKES COLD POOL SAT.
THIS FEATURE SHOULD PUSH A STRONGER SECONDARY COLD FRONT TOWARD
THE APPALACHIANS SAT NIGHT INTO SUNDAY WITH A ANOTHER ROUND OF
SHRA/TSRA AS DEEPER MOISTURE MAKES A QUICK RETURN. JUST HOW FAST
THE FRONT MOVES EAST IFFY GIVEN HINT OF A 5H CUTOFF DEVELOPING
OVER THE OHIO VALLEY BY SUNDAY SO FOLLOWING A BIT OF A BLEND GIVEN
UNCERTAINTY NEXT WEEKEND.
OTRW APPEARS ENOUGH DRYING TO BASICALLY CUT POPS LATER THU NIGHT
THRU FRIDAY NIGHT...THEN RETURNING TO CHANCE COVERAGE FROM WEST TO
EAST LATER SATURDAY THRU SUNDAY. TEMPS TO REMAIN WARM/MUGGY THU
WITH HIGHS MOSTLY IN THE 80S INTO FRIDAY ALTHOUGH A BIT LESS
HUMID. MAY SEE THINGS COOL OFF SOME WITH SHRA SAT BUT MORE SO
SUNDAY PENDING THE FRONTAL TIMING WITH HIGHS LOW/MID 70S WEST AND
LOW 80S EAST.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 126 PM EDT MONDAY...
LOW LEVEL SOUTHEAST FLOW IS HELPING TO MAINTAIN IFR/MVFR CIGS IN
PLACE ACROSS AREAS BETWEEN KBCB-KROA-KLYH INTO THE EARLY AFTERNOON
HOURS. THE TREND HAS BEEN SLOWLY UPWARD...AND AS POCKETS OF
SUNSHINE MAKE IT THROUGH THE OVERCAST IN AREAS TO THE
SOUTH...ANTICIPATING LOW LEVELS TO BECOME MORE UNSTABLE ACROSS A
GREATER PORTION OF THE AREA. THIS WILL ALLOW CIGS TO INCREASE IN
MOST AREAS TO THE MVFR/VFR RANGE...WITH SHOWERS AND STORMS
BECOMING MORE NUMEROUS. CLUSTERS OF STORMS HAVE ALREADY BEEN NOTED
ON KFCX 88D BETWEEN KTNB-KINT...AND BETWEEN KLYH-KCHO.
THIS EVENING...GENEROUS COVERAGE OF SHOWERS AND STORMS ARE STILL
EXPECTED. ALTHOUGH...THE FOCUS WILL BE SHIFTING FROM THE CENTRAL
PORTION OF THE AREA TO THE EAST. SOUTHEAST FLOW WILL AGAIN HELP IN
THE FORMATION OF IFR/MVFR CIGS WITH VSBYS MAINLY IN THE MVFR RANGE
THANKS TO THE FORMATION OF LIGHT FOG AFTER THE CONCLUSION OF THE
PRECIPITATION. SOME POCKETS OF IFR VSBYS ARE ALSO EXPECTED.
ON TUESDAY...IMPROVEMENT TO MVFR/VFR WILL AGAIN TAKE A WHILE NEAR
AND NORTHEAST OF THE KROA AREA. IN THE SOUTH...LOW LEVEL WINDS
WILL TURN A LITTLE WEST OF SOUTH AND REDUCE THE UPSLOPE
IMPACT...AND ALLOW BREAKS TO FORM MORE QUICKLY. THIS WILL HOWEVER
TRANSLATE INTO THE POTENTIAL FOR CONVECTION TO DEVELOP A BIT
QUICKER THAN WHAT HAS TAKEN PLACE SO FAR TODAY.
PERIODIC SHOWERS AND STORMS FED BY THE TROPICAL MOISTURE EAST OF
THE REMNANTS OF ISAAC WILL BE THE RULE ACROSS THE REGION THROUGH
AT LEAST THURSDAY. ANTICIPATE PRIMARILY A MIX OF MVFR AND VFR CIGS
WITH MAINLY VFR VSBYS. BRIEF LOCALIZED IFR CONDITIONS WILL BE
POSSIBLE UNDER THE HEAVIER THUNDERSTORMS.
THE APPROACH OF A COLD FRONT THURSDAY NIGHT INTO FRIDAY WILL HELP
SHUNT THE TROPICAL MOISTURE EASTWARD. HOWEVER...THIS FRONT LOOKS
TO STALL OVER THE REGION AND KEEP AT LEAST ISOALTED TO SCATTERED
SHOWERS AND STORMS ACROSS THE REGION INTO THE START OF THE NEXT
WEEKEND.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ013-014-
016-017-022-032>035-043-045>047.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ003>005-
019-020.
WV...NONE.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/DS
SHORT TERM...RCS
LONG TERM...JH
AVIATION...DSHazardous weather outlook, Sep 3, 11:51 AM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1151 AM EDT MON SEP 3 2012 NCZ003>005-019-020-VAZ013-014-016-017-022-032>035-043-045>047-041600- SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL- APPOMATTOX-BUCKINGHAM- 1151 AM EDT MON SEP 3 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 2 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS IN LOCATIONS THAT GET MULTIPLE BATCHES OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ON TUESDAY. A FEW STORMS MAY ALSO HAVE STRONG OR DAMAGING WINDS. THUNDERSTORMS THAT PRODUCE LOCALLY HEAVY RAINFALL ARE LIKELY AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-006-018-VAZ007-009>012-015-018>020-023-024-044-058-059- WVZ042>045-041600- ASHE-ALLEGHANY NC-CASWELL-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- GRAYSON-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-PITTSYLVANIA- HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 1151 AM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 2 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS IN LOCATIONS THAT GET MULTIPLE BATCHES OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ON TUESDAY. A FEW STORMS MAY ALSO HAVE STRONG OR DAMAGING WINDS. THUNDERSTORMS THAT PRODUCE LOCALLY HEAVY RAINFALL ARE LIKELY AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DS
In the hours before
Local storm report, Sep 3, 9:52 AM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
952 AM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 5 SSE BOONES MILL 37.05N 79.92W
09/02/2012 FRANKLIN VA 911 CALL CENTER
TREES DOWN ON GRASSY HILL ROAD. TIME ESTIMATED BY RADAR.
&&
FISHERSpecial weather statement, Sep 3, 2:16 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 216 PM EDT MON SEP 3 2012 NCZ004-005-031845- ROCKINGHAM NC-STOKES NC- 216 PM EDT MON SEP 3 2012 ...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM AND STOKES COUNTIES... AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF BELEWS CREEK...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR ELLISBORO AROUND 225 PM...INTELLIGENCE AROUND 240 PM AND WENTWORTH AROUND 245 PM. LAT...LON 3626 8016 3652 8005 3651 7961 3624 7974
Special weather statement, Sep 3, 2:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT MON SEP 3 2012
NCZ005-006-VAZ043-044-031945-
CASWELL NC-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
250 PM EDT MON SEP 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CASWELL...HENRY...PITTSYLVANIA
AND ROCKINGHAM COUNTIES...
AT 248 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
STONEVILLE TO 5 MILES SOUTHWEST OF REIDSVILLE TO 8 MILES NORTHEAST OF
GREENSBORO TO 7 MILES SOUTHEAST OF GREENSBORO...MOVING NORTHEAST AT
15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WENTWORTH AROUND 300 PM...REIDSVILLE AROUND
315 PM...HARRISONS CROSSROADS AROUND 325 PM...EDEN AROUND 330 PM...
OREGON HILL AROUND 335 PM AND DRAPER AROUND 340 PM.
LAT...LON 3624 7982 3646 8002 3666 7971 3652 7950
3640 7941 3624 7940 3625 7953 3624 7954The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania, City of Danville | 85 min |
| Sep 2, 8:16 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 79 min |
| Sep 2, 8:44 PM EDT | Special Weather Statement | RNK | City of Roanoke | 31 min |
| Sep 3, 11:49 AM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Carroll and 13 more | 9 hr |
| Sep 3, 4:52 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Patrick | 53 min |
| Sep 3, 6:30 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Patrick, City of Galax | 30 min |
| Sep 3, 7:01 PM EDT | Special Weather Statement | RNK | Charlotte | 59 min |
| Sep 3, 2:16 PM EDT | Special Weather Statement | RNK | Rockingham | 29 min |
| Sep 3, 2:46 PM EDT | Areal Flood Advisory | RNK | Caswell, Rockingham | 108 min |
| Sep 3, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 84 min |
| Sep 3, 6:02 PM EDT | Areal Flood Advisory | RNK | Surry | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.